Alert archive / Virginia / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 272, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Sep 28, 2016, 7:07 PM EDT for Appomattox County, Buckingham County, Virginia. It was in force for 53 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 28, 2016, 7:07 PM EDT (23:07 UTC)
- Expired
- Sep 28, 2016, 8:00 PM EDT
- In force
- 53 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Appomattox County, VA, Buckingham County, VA
The radar
The Norfolk radar (KAKQ), 160 km from the middle of the area, began a volume at 23:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 28, 7:16 PM EDT | HAIL 0.5 | Wingina, VA | DIME SIZED HAIL |
| Sep 28, 8:04 PM EDT | HAIL 0.7 | Gold Hill, VA | |
| Sep 28, 8:07 PM EDT | TSTM WND DMG | 1 Sse New Canton, VA | ONE TREE DOWN ALONG THE 2600 BLOCK OF C G WOODSON ROAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 28, 3:13 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 11.1 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2684 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
377
WUUS51 KRNK 282307
SVRRNK
VAC011-029-290000-
/O.NEW.KRNK.SV.W.0272.160928T2307Z-160929T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
707 PM EDT WED SEP 28 2016
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL APPOMATTOX COUNTY IN CENTRAL VIRGINIA...
BUCKINGHAM COUNTY IN CENTRAL VIRGINIA...
* UNTIL 800 PM EDT
* AT 706 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR WINGINA TO NEAR BENT CREEK TO TOWER HILL...
MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
BUCKINGHAM...
DILLWYN...
BENT CREEK...
NEW CANTON...
AND CENTENARY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS...AS WELL AS
DEADLY CLOUD TO GROUND LIGHTNING. FOR YOUR SAFETY...MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. STAY AWAY
FROM WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS REPORTS OF ANY WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3764 7825 3745 7839 3744 7888 3753 7890
3754 7882 3763 7882 3764 7880 3764 7872
3767 7872 3768 7869 3770 7869 3768 7866
3768 7864 3771 7865 3776 7861 3776 7851
3780 7849 3776 7847 3775 7844 3769 7824
TIME...MOT...LOC 2306Z 249DEG 29KT 3760 7878 3754 7874 3749 7878
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
RAB2 follow-up statements
036
WWUS51 KRNK 282321
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
721 PM EDT WED SEP 28 2016
VAC011-282331-
/O.CAN.KRNK.SV.W.0272.000000T0000Z-160929T0000Z/
APPOMATTOX VA-
721 PM EDT WED SEP 28 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL APPOMATTOX
COUNTY HAS BEEN CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FOR
SOUTH CENTRAL AND CENTRAL VIRGINIA.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS REPORTS OF ANY WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
LAT...LON 3764 7825 3746 7839 3749 7873 3751 7876
3753 7878 3763 7882 3764 7880 3764 7872
3767 7872 3768 7869 3770 7869 3768 7866
3768 7864 3771 7865 3776 7861 3776 7851
3780 7849 3776 7847 3775 7844 3769 7824
TIME...MOT...LOC 2321Z 249DEG 29KT 3764 7866 3758 7862 3753 7866
$$
VAC029-290000-
/O.CON.KRNK.SV.W.0272.000000T0000Z-160929T0000Z/
BUCKINGHAM VA-
721 PM EDT WED SEP 28 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR BUCKINGHAM COUNTY...
AT 721 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR WINGINA TO NEAR BUCKINGHAM TO NEAR TOGA...MOVING
EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
BUCKINGHAM...
DILLWYN...
NEW CANTON...
CENTENARY...
AND GOLD HILL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS...AS WELL AS
DEADLY CLOUD TO GROUND LIGHTNING. FOR YOUR SAFETY...MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. STAY AWAY
FROM WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS REPORTS OF ANY WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3764 7825 3746 7839 3749 7873 3751 7876
3753 7878 3763 7882 3764 7880 3764 7872
3767 7872 3768 7869 3770 7869 3768 7866
3768 7864 3771 7865 3776 7861 3776 7851
3780 7849 3776 7847 3775 7844 3769 7824
TIME...MOT...LOC 2321Z 249DEG 29KT 3764 7866 3758 7862 3753 7866
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
RAB359
WWUS51 KRNK 282355
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
755 PM EDT WED SEP 28 2016
VAC029-290000-
/O.CON.KRNK.SV.W.0272.000000T0000Z-160929T0000Z/
BUCKINGHAM VA-
755 PM EDT WED SEP 28 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR NORTHEASTERN BUCKINGHAM COUNTY...
AT 754 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR CENTENARY TO NEAR GOLD HILL TO NEAR DILLWYN...
MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
BUCKINGHAM...
DILLWYN...
NEW CANTON...
CENTENARY...
AND GOLD HILL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS...AS WELL AS
DEADLY CLOUD TO GROUND LIGHTNING. FOR YOUR SAFETY...MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. STAY AWAY
FROM WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS REPORTS OF ANY WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3752 7834 3753 7854 3762 7856 3774 7860
3776 7854 3776 7851 3777 7850 3778 7848
3776 7847 3775 7844 3769 7824 3764 7825
TIME...MOT...LOC 2354Z 258DEG 27KT 3771 7843 3765 7839 3760 7843
HAIL...1.00IN
WIND...60MPH
$$
RABWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 28, 4:29 PM EDT, 2 hours 38 minutes earlier.
Area forecast discussion, Sep 28, 4:29 PM EDT, 2 hours 38 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
429 PM EDT Wed Sep 28 2016
.SYNOPSIS...
A strong upper level area of low pressure will moving from the
Great Lakes to the Tennessee Valley tonight and Friday. This
system will combine with a low pressure system over the Mid
Atlantic region to produce several periods of showers and
thunderstorms tonight through Friday night. The low will move
northeast, away from the region, resulting in drier weather
this weekend.
&&
.NEAR TERM /THROUGH THURSDAY/...
As of 355 PM EDT Wednesday...
Closed upper low over Michigan will fill slightly and move south into
southern Indiana by Thursday morning. Strongest vorticity
advection reaches the central Appalachians late tonight. Cold pool
aloft also moves over the mountains late tonight and Thursday with
500 mb temperatures down to -20 in far southwest Virginia.
Diffluence aloft will also produce some lift with the central and
eastern Virginia within the right rear quadrant of the upper jet
overnight. With the abundant lift and moisture east of the Blue
Ridge, will be increasing probability of precipitation on Thursday.
A surface cold front with associated with the upper low will approach
the Appalachians Thursday morning. Models bring a chance of showers
into southwest Virginia with this feature by Thursday afternoon. By
late Thursday this front will merge with the main surface low over
Virginia.
Best instability and most favorable shear profiles are in the
piedmont this afternoon and tonight. In locations with heating the
convective available potential energy may reach 2500 J/KG this
afternoon. The enhanced low level winds will be along the
boundary north of a HSP to FVX line.
Have kept maximum temperatures below guidance on Thursday based on
the amount of rain and cloud cover expected.
&&
.SHORT TERM /THURSDAY NIGHT THROUGH FRIDAY NIGHT/...
As of 320 PM EDT Wednesday...
A closed upper low centered near SDF Thursday evening will stall
across the Ohio River Basin through Friday night. At the same time,
a series of disturbances, including complex frontal system will
interact with the deep atlantic moisture and pulse along the mid
Atlantic Seaboard.
As a result, scattered to numerous showers and thunderstorms will
continue around the low and along the boundary. Some of the
thunderstorms could be strong with gusty winds,hail and heavy
downpours Thursday evening into Thursday night. The swody2 has
placed much of the CWA in Marginal risk of severe with main threat
being hail and gusty wind. Convection is expected to diminish with
the loss of daytime heating and the subsequent instability axis
overnight Thursday into Friday morning. Low temperatures Thursday
night will range from the upper 40s in the mountains to the lower
60s in the Piedmont.
Considerable clouds with scattered showers and a few thunderstorms
will continue Friday. High temperatures Friday will remain
relatively cool with readings from the mid 60s in the Mountain to
the mid 70s in the Piedmont. Isolated to scattered showers will
continue Friday night. The Best chances for rain will occur across
the North. Low temperatures friday night will vary from the mid 40s
in the western Mountains to the upper 50s in the Piedmont.
&&
.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
As of 320 PM EDT Wednesday...
Closed upper low centered near Saturday morning will lift
northeast and reach the St. Lawrence river valley by Sunday night.
Then, the low center will open up and weaken as it moves across
New England Monday and moves into the Atlantic ocean on Tuesday.
The exact evolution of the large scale patterns will affect the
eventual track of what is forecasted by NHC to be Hurricane Matthew.
The storm may threaten the southeast coast next week. This is being
monitored by the NHC and WPC.
For much of the extended ISC grids leaned towards WPC which was a
blend of the 00Z GFS/GEFS MEAN/ECMWF ENS MEAN. Temperatures will
start cooler for Saturday with continued improvement as
precip/cloudcover comes to an end, then temperatures begin to
moderate Sunday into Wednesday.
&&
.AVIATION /21Z WEDNESDAY THROUGH MONDAY/...
As of 155 PM EDT Wednesday...
Scattered showers and thunderstorms were beginning to develop from
KTNB to KBCB and northeast of KLYH. MVFR clouds from KFVX to KUKF
were lifting and will improve to VFR by 20Z/4PM.
Showers and thunderstorms will become widespread east of a KHSP to
KDAN line after midnight. As an upper low moves south of the Great
Lakes tonight and Thursday...a cold front will approach the
Appalachians from the west. This front will merge with a
stationary low pressure system over Virginia on Thursday.
Medium to high confidence of MVFR to IFR ceilings and fog
developing overnight. Little improvement is expected on Thursday.
Extended aviation discussion...
A deep upper low will remain over the Ohio and Tennessee Valleys
through Friday night. This will keep variable clouds, MVFR cigs,
and periods of -SHRA across the region through much of the period.
Should finally see VFR return during Saturday and continue Sunday as
the upper low lifts north and weak high pressure builds in.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...Flash Flood Watch from 9 PM EDT this evening through Thursday
afternoon for VAZ035-044>047-058-059.
NC...None.
WV...None.
&&
SYNOPSIS...AMS
NEAR TERM...AMS
SHORT TERM...KK
LONG TERM...KK
AVIATION...AMS/JHHazardous weather outlook, Sep 28, 4:27 PM EDT, 2 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 427 PM EDT WED SEP 28 2016 NCZ001>006-018>020-VAZ015>017-022>024-032>034-043-292030- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-GRAYSON-CARROLL-FLOYD-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK- FRANKLIN-BEDFORD-HENRY- 427 PM EDT WED SEP 28 2016 ...SEVERE THUNDERSTORM WATCH 488 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A FEW STORMS THURSDAY COULD BRING LARGE HAIL AND LOCALLY DAMAGING WIND GUSTS. FOR FRIDAY THROUGH NEXT TUESDAY...NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ007-009>014-018>020-WVZ042>044-507-508-292030- TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-CRAIG- ALLEGHANY VA-BATH-MERCER-SUMMERS-MONROE-EASTERN GREENBRIER- WESTERN GREENBRIER- 427 PM EDT WED SEP 28 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ035-044>047-058-059-292030- AMHERST-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX- CHARLOTTE- 427 PM EDT WED SEP 28 2016 ...SEVERE THUNDERSTORM WATCH 488 IN EFFECT UNTIL 10 PM EDT THIS EVENING... ...FLASH FLOOD WATCH IN EFFECT FROM 9 PM EDT THIS EVENING THROUGH THURSDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. IN ADDITION...A FEW STORMS THURSDAY COULD BRING LARGE HAIL AND LOCALLY DAMAGING WIND GUSTS. FOR FRIDAY THROUGH NEXT TUESDAY...HAZARDOUS WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Sep 28, 5:54 PM EDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
554 PM EDT WED SEP 28 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0453 PM TSTM WND DMG 3 NE VINTON 37.30N 79.85W
09/28/2016 ROANOKE VA PUBLIC
LARGE LIMBS DOWN ESTIMATED 60 MPH WINDS
&&
EVENT NUMBER RNK1601665
WHPLocal storm report, Sep 28, 5:56 PM EDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
556 PM EDT WED SEP 28 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM TSTM WND DMG 2 SSE LAYMANTOWN 37.34N 79.85W
09/28/2016 BOTETOURT VA FIRE DEPT/RESCUE
A FEW TREES AND POWERLINES WERE BLOWN DOWN ON WEBSTER
ROAD.
&&
EVENT NUMBER RNK1601666
16Local storm report, Sep 28, 6:19 PM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
619 PM EDT WED SEP 28 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0558 PM HAIL 4 SSW COLEMAN FALLS 37.45N 79.35W
09/28/2016 E1.75 INCH BEDFORD VA PUBLIC
&&
EVENT NUMBER RNK1601667
16Local storm report, Sep 28, 6:30 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
630 PM EDT WED SEP 28 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0624 PM HAIL 1 W CAPELLA 36.37N 80.33W
09/28/2016 E1.00 INCH STOKES NC TRAINED SPOTTER
&&
EVENT NUMBER RNK1601668
WHPLocal storm report, Sep 28, 6:33 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
633 PM EDT WED SEP 28 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0608 PM HAIL 2 NNE BOONSBORO 37.47N 79.26W
09/28/2016 E1.50 INCH BEDFORD VA TRAINED SPOTTER
&&
EVENT NUMBER RNK1601669
16Local storm report, Sep 28, 6:37 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
637 PM EDT WED SEP 28 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM HAIL 1 N BOONSBORO 37.47N 79.27W
09/28/2016 E1.75 INCH BEDFORD VA PUBLIC
HAIL FELL FOR 10-15 MINUTES
&&
EVENT NUMBER RNK1601670
NFThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 27, 8:28 PM EDT | Severe Thunderstorm Warning | RNK | Pittsylvania, City of Danville | 62 min |
| Sep 27, 9:25 PM EDT | Special Weather Statement | RNK | Campbell | 65 min |
| Sep 27, 11:16 PM EDT | Special Weather Statement | RNK | Campbell, City of Lynchburg | 59 min |
| Sep 27, 11:22 PM EDT | Severe Thunderstorm Warning | RNK | Campbell, City of Lynchburg | 53 min |
| Sep 27, 11:49 PM EDT | Severe Thunderstorm Warning | RNK | Appomattox, Campbell | 35 min |
| Sep 28, 12:13 AM EDT | Special Weather Statement | RNK | Buckingham | 62 min |
| Sep 28, 2:22 PM EDT | Special Weather Statement | RNK | City of Danville | 53 min |
| Sep 28, 2:26 PM EDT | Severe Thunderstorm Warning | RNK | Pittsylvania, City of Danville | 64 min |
| Sep 28, 3:08 PM EDT | Special Weather Statement | RNK | Floyd, Montgomery, Pulaski, City of Radford | 52 min |
| Sep 28, 3:22 PM EDT | Areal Flood Advisory | RNK | Halifax, Pittsylvania, City of Danville | 3 hr |
| Sep 28, 3:32 PM EDT | Severe Thunderstorm Warning | RNK | Halifax, Pittsylvania, City of Danville | 58 min |
| Sep 28, 3:35 PM EDT | Severe Thunderstorm Warning | RNK | Craig, Giles, Montgomery, Pulaski, Roanoke, City of Radford | 55 min |
| Sep 28, 4:08 PM EDT | Severe Thunderstorm Warning | RNK | Botetourt, Franklin, Montgomery, Roanoke, City of Roanoke, City of Salem | 67 min |
| Sep 28, 4:15 PM EDT | Flash Flood Watch | RNK | Amherst, Appomattox, Buckingham, Campbell, Charlotte, Halifax and 6 more | 26 hr |
| Sep 28, 4:32 PM EDT | Severe Thunderstorm Warning | RNK | Charlotte, Halifax, Pittsylvania | 58 min |
| Sep 28, 4:52 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Botetourt, Roanoke | 53 min |
| Sep 28, 5:44 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Appomattox, Bedford, Botetourt, Campbell, City of Lynchburg | 61 min |
| Sep 28, 6:15 PM EDT | Tornado Warning | RNK | Amherst, Bedford, City of Lynchburg | 30 min |
| Sep 28, 6:42 PM EDT | Tornado Warning | RNK | Amherst, Appomattox | 33 min |
| Sep 28, 7:34 PM EDT | Special Weather Statement | RNK | Botetourt, Rockbridge, City of Buena Vista, City of Lexington, City of Roanoke | 56 min |
| Sep 28, 7:41 PM EDT | Special Weather Statement | RNK | Henry, Pittsylvania, City of Danville | 64 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.